Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 421, NWS Memphis, TN

October 24, 20104 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Oct 24, 2010, 9:44 PM CDT for 4 counties in Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2010, 9:44 PM CDT (02:44 UTC)
Expired
Oct 24, 2010, 10:30 PM CDT
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 9:50 PM CDTHAIL 1.25Tupelo, MSHALF DOLLAR SIZED HAIL ON HWY 45 SOUTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 8:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WUUS54 KMEG 250244
SVRMEG
MSC057-081-117-141-250330-
/O.NEW.KMEG.SV.W.0421.101025T0244Z-101025T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
944 PM CDT SUN OCT 24 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 1030 PM CDT

* AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TUPELO...
  AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUPELO AND
  TOMBIGBEE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3418 8868 3431 8882 3432 8882 3468 8840
      3451 8821
TIME...MOT...LOC 0244Z 227DEG 37KT 3431 8867

$$
2 follow-up statements
795 
WWUS54 KMEG 250301
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 PM CDT SUN OCT 24 2010

MSC081-250311-
/O.CAN.KMEG.SV.W.0421.000000T0000Z-101025T0330Z/
LEE MS-
1001 PM CDT SUN OCT 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY IS CANCELLED...

AT 1001 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

LAT...LON 3428 8853 3430 8854 3457 8853 3468 8840
      3451 8821
TIME...MOT...LOC 0301Z 230DEG 39KT 3443 8846

$$

MSC057-117-141-250330-
/O.CON.KMEG.SV.W.0421.000000T0000Z-101025T0330Z/
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
1001 PM CDT SUN OCT 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN ITAWAMBA...SOUTHEASTERN PRENTISS AND SOUTH CENTRAL
TISHOMINGO COUNTIES...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
KIRKVILLE...OR 11 MILES SOUTHEAST OF BALDWYN...MOVING NORTHEAST AT 45
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIETTA...
MOORES MILL...HOBO STATION...THRASHER AND KIRKVILLE.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3428 8853 3430 8854 3457 8853 3468 8840
      3451 8821
TIME...MOT...LOC 0301Z 230DEG 39KT 3443 8846

$$
721 
WWUS54 KMEG 250320
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 PM CDT SUN OCT 24 2010

MSC057-117-141-250331-
/O.EXP.KMEG.SV.W.0421.000000T0000Z-101025T0330Z/
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
1020 PM CDT SUN OCT 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ITAWAMBA...
SOUTHEASTERN PRENTISS AND SOUTH CENTRAL TISHOMINGO COUNTIES WILL
EXPIRE AT 1030 PM CDT...

AT 1021 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3428 8853 3430 8854 3457 8853 3468 8840
      3451 8821
TIME...MOT...LOC 0321Z 230DEG 39KT 3457 8826

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 9:13 PM CDT, 31 minutes earlier.

Area forecast discussion, Oct 24, 9:13 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
913 PM CDT SUN OCT 24 2010

.UPDATE...
UPDATED FOR NEW SEVERE THUNDERSTORM WATCH 709

&&

.DISCUSSION...

NEW SEVERE THUNDERSTORM WATCH 709 ACROSS A GOOD PORTION OF
NORTHERN MISSISSIPPI THROUGH 4 AM HAS REPLACED THE CURRENT WATCH
NUMBER 708. STRONGEST CONVECTION IN THE PAST HOUR HAS SHIFTED
FURTHER SOUTH INTO BETTER INSTABILITY. THUNDERSTORMS HAVE ALSO
DEVELOPED INTO SEPARATE BOW LINE/SEGMENTS WITH THE APPROACH OF
STRONGER WINDS/SHORTWAVE. PRECIPITATION WILL CONTINUE THROUGHOUT
THE NIGHT AS THE ENERGY SHIFTS TO ALABAMA BY MORNING. TEMPERATURES
SHOULD HOLD STEADY IN THE LOW TO MID 60'S WILL SOUTHEAST TO SOUTH
WINDS OF 5 TO 15 MPH. ADJUST POP GRIDS OF LIKELY POPS A BIT
FURTHER WEST AS CONVECTION ACROSS EASTERN ARKANSAS...AND EXTREME
WESTERN TENNESSEE WILL CONTINUE FOR A FEW HOURS PAST 06Z. REST OF
FORECAST PARAMETERS ARE CURRENTLY ON TRACK.

JAB

&&

.PREV DISCUSSION... /ISSUED 721 PM CDT SUN OCT 24 2010/

DISCUSSION... /ISSUED 206 PM CDT SUN OCT 24 2010/

A 30-50 MILE WIDE BAND OF WARM ADVECTION SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS WAS OCCURRING OVER THE CENTRAL PORTIONS OF
THE CWA AS OF 2 PM. THIS BAND WILL CONTINUE TO PRODUCE RAINFALL
AMOUNTS BETWEEN A TENTH AND A HALF OF AN INCH AS IT TRACKS EAST
LATE THIS AFTERNOON. TEMPERATURES WERE GENERALLY IN THE UPPER 60'S
TO THE LOW 70'S UNDERNEATH THE BAND WITH MID 70'S TO LOW 80'S
SURROUNDING IT. WINDS HAD VEERED MORE SOUTHWESTERLY IN THE PAST
FEW HOURS WITH SPEEDS OF 10-15 MPH...GUSTING UP TO 25 MPH AT
TIMES...HINTING THAT A WEAK WARM FRONT HAS LIFTED NORTH OF THE CWA.

FOR TONIGHT AND MONDAY...FOCUS WILL SHIFT TO DEVELOPING CONVECTION
IN THE ARKLATEX AS A STRONG SHORTWAVE OVER TEXAS EJECTS
NORTHEASTWARD. THE MIDSOUTH IS CURRENTLY UNDER A SLIGHT RISK FROM
SPC FOR THE OVERNIGHT HOURS...WITH A TORNADO WATCH UP AGAINST OUR
SOUTHWEST BORDER. 50-60 KNOT MID LEVEL WINDS ALONG WITH 6.5-7C MID LAPSE
RATES MAY YIELD A FEW SEVERE REPORTS OF HAIL AND HIGH WINDS FOR
THE AREA...WITH THE BEST OPPORTUNITY SOUTH OF INTERSTATE FORTY IN
VICINITY TO THE BETTER OVERNIGHT INSTABILITY. BELIEVE THE THREAT
OF TORNADOES WILL DIMINISH THROUGH THE EVENING HOURS AND THUS NOT
A FACTOR FOR THE MIDSOUTH. THE LIFT AND ENERGY WILL QUICKLY EXIT
THE MIDSOUTH MONDAY MORNING WITH A CONTINUED SOUTHERLY FLOW
INCREASING THROUGHOUT THE DAY IN RESPONSE TO A NEW JET STREAK AND
ASSOCIATED COLD FRONT SURGES SOUTHEAST THROUGH THE CENTRAL PLAINS.
THE LATEST NAM SHOWS SURFACE WINDS SUSTAINED AT 20-25 KTS GUSTING
TO 30-35 KNOTS THROUGH MONDAY NIGHT...WITH THE GFS SLIGHTLY LESS.
SEEMS REASONABLE THAT THE AREA MAY NEED A WIND ADVISORY LATE
MONDAY AFTERNOON THROUGH TUESDAY MORNING. SKIES SHOULD BE MOSTLY
CLOUDY IN THE MORNING WITH A FEW MORE BREAKS OF SUNSHINE DURING
THE AFTERNOON. RAIN IS NOT EXPECTED TO MOVE IN ACROSS NORTHEAST
ARKANSAS UNTIL LATE IN THE EVENING.

THE FRONT WILL BISECT THE AREA BY TUESDAY MORNING WITH ANOTHER
THREAT OF A FEW SEVERE STORMS AS DEWPOINTS WILL REMAIN IN THE MID
TO UPPER 60'S WITH A 50-60KT LLJ. THE STORM THREAT WILL LINGER
ACROSS THE EAST AND SOUTHERN COUNTIES TUESDAY NIGHT AND EARLY WEDNESDAY
MORNING...AS THE MODELS ARE AGREEMENT OF THE UPPER LEVEL FLOW
BECOMING PARALLEL TO THE FRONT. BELIEVE DRIER AIR WILL BE ABLE TO
FILTER INTO THE NORTH AND WESTERN COUNTIES WEDNESDAY...FINALLY
SPREADING EAST AND SOUTH WEDNESDAY NIGHT.

THE UPPER LEVEL PATTERN WILL BECOME MORE NORTHWESTERLY AS AN UPPER
LEVEL RIDGE BUILDS ACROSS THE WEST. ON THE SURFACE TEMPERATURES
WILL BECOME MORE SEASONABLE WITH HIGHS MAINLY IN THE 60'S AND 70'S
WITH LOWS IN THE 40'S. DEWPOINTS WILL AGAIN BOTTOM UP INTO THE
30'S POSING A POSSIBLE ELEVATED FIRE DANGER BY THE WEEKEND. LONG
RANGE MODELS SHOW THE RIDGE PASSING EAST OF THE MIDSOUTH BY SUNDAY
WITH A NEW SHORTWAVE ACROSS THE NORTHERN AND CENTRAL PLAINS. THE
BEST LIFT WITH THIS FEATURE APPEARS TO BE FURTHER NORTH...THUS
HAVE INCREASED CLOUD COVER FOR THE AREA.

JAB

&&

AVIATION...

00Z TAF CYCLE (25/00Z-26/00Z)

SCATTERED TO NUMEROUS SHRA AND TSRA WILL MOVE ACROSS THE MIDSOUTH
OVERNIGHT ALONG AND AHEAD OF AN UPPER LEVEL TROUGH. MENTIONED
TEMPO TSRA GROUPS WITH THE THREAT OF MVFR CONDITIONS FOR KMEM...
KMKL...AND KTUP WHERE HAVE THE GREATEST CONFIDENCE THAT TSRA WILL
OCCUR. CAN NOT RULE OUT IFR TO EVEN LIFR CONDITIONS IN THE
TSRA...BUT CONFIDENCE TOO LOW TO MENTION AT THIS TIME AND WILL
HAVE TO AMEND AS NECESSARY. ALSO A FEW TSRA MAY BE SEVERE WITH
WIND GUSTS GREATER THAN 50 KTS AND LARGE HAIL...BUT CAN NOT
PINPOINT EXACT LOCATIONS AT THIS TIME. IT APPEARS THAT THE
MAJORITY OF THE CONVECTION WILL REMAIN SOUTH OF KJBR SO JUST
MENTIONED VCTS FOR THAT SITE. ENDED THE THREAT OF TSRA AROUND 08Z
OR 09Z AS THE UPPER LEVEL TROUGH MOVES TO THE EAST.

MVFR CEILINGS ARE FORECAST TO SPREAD INTO THE REGION AROUND 11Z
LIFTING TO VFR AFT 16Z.

S WINDS 6-10 KTS WILL INCREASE CONSIDERABLY AFTER 16Z BECOMING S
15-18 KTS WITH GUSTS 25-28 KTS.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  86  70  80 /  70  20  20  50
MKL  62  85  68  77 /  70  20  20  50
JBR  60  84  65  76 /  50  10  40  30
TUP  63  84  67  80 /  80  30  10  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 24, 9:03 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
903 PM CDT SUN OCT 24 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-260415-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
903 PM CDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT OVER
NORTHERN MISSISSIPPI. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS. A MINOR OR SECONDARY THREAT FOR AN ISOLATED
TORNADO IS ALSO POSSIBLE.

A FEW STRONG STORMS WILL BE POSSIBLE TONIGHT ACROSS NORTHEAST
ARKANSAS...THE BOOTHEEL OF MISSOURI...AND WEST TENNESSEE. THE
PRIMARY THREATS WILL BE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN TENNESSEE AND
NORTHERN MISSISSIPPI MONDAY MORNING. SMALL HAIL AND GUSTY WINDS
WILL BE THE PRIMARY WEATHER THREATS.

STRONG SOUTH WINDS WILL DEVELOP AHEAD OF A COLD FRONT MONDAY
AFTERNOON THROUGH TUESDAY MORNING. SUSTAINED WIND SPEEDS OF 25-30
MPH...WITH GUSTS TO 35-40 MPH ARE ANTICIPATED.

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE MONDAY NIGHT
AND ON TUESDAY AS A SHARP COLD FRONT PUSHES THROUGH THE MIDSOUTH.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHERN MISSISSIPPI LATE
TONIGHT.

SPOTTER ACTIVATION MAY ALSO BE NEEDED ACROSS THE MIDSOUTH LATE
MONDAY NIGHT AND ON TUESDAY.

In the hours before

Special weather statement, Oct 24, 7:57 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
757 PM CDT SUN OCT 24 2010

ARZ036-048-049-058-MSZ007-250130-
PHILLIPS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-TUNICA MS-
757 PM CDT SUN OCT 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES WEST OF NEW HOME TO 4
MILES SOUTHWEST OF RONDO AT 757 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...LEE...PHILLIPS...ST. FRANCIS AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HUGHES AND MARIANNA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES FLOWER LAKE...HORSESHOE LAKE...MIDWAY LAKE AND TUNICA LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Special weather statement, Oct 24, 8:15 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT SUN OCT 24 2010

ARZ036-048-049-MSZ001-007-TNZ088-250145-
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-TUNICA MS-SHELBY TN-
815 PM CDT SUN OCT 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  WESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES WEST OF SIMSBORO TO 12
MILES SOUTH OF HUGHES AT 815 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO...LEE...SHELBY...ST. FRANCIS AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HORN LAKE...HUGHES...MIDTOWN
MEMPHIS...SOUTHAVEN AND WEST MEMPHIS...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...
HORSESHOE LAKE...LAKE MCKELLAR...MIDWAY LAKE AND ROBCO LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR PORTIONS OF
THE ADVISORY AREA.
Special weather statement, Oct 24, 8:32 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
832 PM CDT SUN OCT 24 2010

ARZ036-048-MSZ001-TNZ088-250215-
ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-SHELBY TN-
832 PM CDT SUN OCT 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EXTREME NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES NORTH OF EDMONDSON TO
7 MILES SOUTH OF HORSESHOE LAKE AT 832 PM CDT...MOVING EAST AT 35
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO...SHELBY AND ST. FRANCIS COUNTIES...
INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA...GERMANTOWN...
HERNANDO...HORN LAKE...MARION...MIDTOWN MEMPHIS...OLIVE BRANCH...
SOUTHAVEN AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...
LAKE MCKELLAR AND ROBCO LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Special weather statement, Oct 24, 9:02 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
902 PM CDT SUN OCT 24 2010

MSZ009-014>016-250230-
PRENTISS MS-UNION MS-LEE MS-PONTOTOC MS-
902 PM CDT SUN OCT 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CDT FOR...

  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER NEW HARMONY AT 902 PM CDT...MOVING
NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE...PONTOTOC...PRENTISS AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN AND BOONEVILLE...SHOULD MONITOR THIS STORM
CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Special weather statement, Oct 24, 9:25 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT SUN OCT 24 2010

MSZ015>017-023-250300-
LEE MS-ITAWAMBA MS-PONTOTOC MS-CHICKASAW MS-
925 PM CDT SUN OCT 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  NORTH CENTRAL CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  WEST CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF TROY AT 925 PM CDT...
MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHICKASAW...ITAWAMBA...LEE AND PONTOTOC COUNTIES...
INCLUDING LOCATIONS NEAR TOMBIGBEE STATE PARK...TUPELO AND VERONA...
SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Special weather statement, Oct 24, 9:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
939 PM CDT SUN OCT 24 2010

MSZ015-016-022-023-250315-
LEE MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
939 PM CDT SUN OCT 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...

  EAST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF VARDAMAN AT 940 PM CDT...
MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...CHICKASAW...LEE AND PONTOTOC COUNTIES...INCLUDING
LOCATIONS NEAR TRACE STATE PARK AND VERONA...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS
LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:07 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Tallahatchie, Yalobusha53 min
Oct 24, 7:08 PM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha52 min
Oct 24, 7:38 PM CDTFlash Flood WarningMEGCoahoma, Panola, Quitman, Tallahatchie3 hr
Oct 24, 7:48 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman42 min
Oct 24, 8:17 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Pontotoc43 min
Oct 24, 9:31 PM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Lee, Pontotoc, Union59 min
Oct 24, 9:56 PM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo49 min
Oct 24, 10:31 PM CDTAreal Flood AdvisoryMEGAlcorn, Calhoun, Chickasaw, Itawamba, Lafayette, Lee and 7 more89 min
Oct 24, 11:24 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 5 more3 hr
Oct 25, 12:45 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Monroe45 min
Oct 25, 1:14 AM CDTTornado WarningMEGMonroe17 min
Oct 25, 4:16 PM CDTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more22 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.